Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 10, 1997, 12:38 PM MDT for Montrose County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1997, 12:38 PM MDT (18:38 UTC)
- Expired
- Jun 10, 1997, 1:20 PM MDT
- In force
- 42 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County Montrose County, CO
The radar
The Grand Junction radar (KGJX), 74 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KGJT 101839 RRA
SVRGJT
COC085-101920-
BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1238 PM MDT TUE JUN 10 1997
* SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN MONTROSE COUNTY COLORADO - WEST COLORADO
* UNTIL 120 PM MDT
* SOME LOCATIONS AFFECTED
BEDROCK
NUCLA
NATURITA
* AT 1230 PM MDT RADAR INDICATED A SEVERE THUNDERSTORM MOVING
INTO EXTREME SOUTHWEST CORNER OF MONTROSE COUNTY MOVING
EASTNORTHEAST AT ABOUT 20 MPH.
* THE STORM IS EXPECTED TO BE JUST SOUTH OF BEDROCK BY 1245 PM
AND NEAR NUCLA AND NATURITA BY 115 PM.
THIS IS A DANGEROUS STORM, WITH LARGE HAIL AND DAMAGING WINDS
LIKELY, DO NOT GO OUTDOORS IF THIS STORM APPROACHES YOUR AREA.
PRINGLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:56 AM MDT, 9 hours 42 minutes earlier.
Area forecast discussion, Jun 10, 2:56 AM MDT, 9 hours 42 minutes before
COZ001>012-014-015-017>023-UTZ023>027-101500- WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 255 AM MDT TUE JUN 10 1997 COMPLICATED WX PTRN CONTS. UPR LOW OVR SCNTL CO SHUD CONT MOVG SE AND OUT OF AREA EARLY THIS MRNG. ANOTHER UPR LOW NR LAKE TAHOE PER STLT WITH COUPLE OF SHRTWVS ROTATING ARND IT...ONE OF WHICH LIKELY HELPING SPARK CONVECTION CRNTLY IN UT. AHD OF THIS ARE CLDS ASSOC WITH DEFORMATION ZONE FM NW UT-WRN CO. TOP IT OFF WITH LOW NR SD-NE BDR MOVG WNWWD UNDERNEATH BLOCKING GREAT LAKES HI. BLV MAIN CONCERN WILL BE CA- NV UPR LOW AND ASSOC SHRTWVS. ALL MDLS SIMLR IN EJECTING THIS LOW NEWD AS STRONGER SYS UPSTREAM NR 135-140W APCHS AND THIS SEEMS RSNBL. NOT TOO CONFIDENT ON MDLS HANDLING SMALLER FEATURES ROTATING ARND IT...HWVR... ONE OF WHICH COULD PRODUCE A BIT OF PCPN MAINLY NW 1/2 HALF CWA EARLY THIS MRNG GIVEN CRNT PROGRESSION...THO CAN IMAGINE ON STLT IT TRYING TO BEND MORE TO N. ALSO WATCH SRN END OF LINE FOR FURTHER DVLPMT. MAY BE MORE STABLE BHD SHRTWV THIS AFTN...AND MDLS DO TRY FOR SOME RIDGING. CUD SEE SKIES GO PTCLDY LATE MRNG. ETA/NGM MAINTAIN HIGH THETA-E OVR AREA SO EXPECT ENUF RESIDUAL MOISTR FOR AT LEAST SCT PCPN OMTNS. CONCERNING FLOOD WARNING...PREFER KEEPING IT FOR YAMPA ARND SBS AREA THRU MORNING TO ACCT FOR NRML EARLY MRNG PEAK WHICH WILL BE NR FLOOD STAGE. THEN LIKELY CANCEL...BUT WILL LET OUR HDYRO MAN MAKE THAT CALL LTR THIS MRNG. WESTERN COLORADO AND EASTERN UTAH EMERGENCY MANAGERS SHOULD MAINTAIN A NORMAL LEVEL OF WEATHER AWARENESS TODAY. JAD
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:22 PM MDT | Severe Thunderstorm Warning | GJT | Montrose | 48 min |
| Jun 10, 2:46 PM MDT | Severe Thunderstorm Warning | GJT | Mesa | 39 min |
| Jun 10, 3:32 PM MDT | Severe Thunderstorm Warning | GJT | Mesa | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.